Citalopram vs Sertraline?

Discussion in 'Therapy and Medication' started by xoCherie, Jun 11, 2012.

  1. xoCherie

    xoCherie Well-Known Member

    My doctor swapped me from sertraline to Citalopram a week ago, and I've noticed less side effects so far - though I had a really vivid hallucination yesterday which scared me.
    I'm just wondering, who else has had these two anti depressants and how did they go for you?

    Side note: I forgot to have my Citalopram this morning, and am in a general "ignore responsibilities, lay on floor" mind frame, but I can't have it now because it's lunch time and I'm at course, so to go home would involve a 20min walk. Fuck it I'm not doing anything constructive anyway. Might as well go for the walk and try and improve my mood.
     
    Last edited by a moderator: Jun 11, 2012
  2. total eclipse

    total eclipse SF Friend Staff Alumni

    Yup go for a walk hun it will help your mind some been on both didn't like side effects of Citalopram made me feel sick all time
     
  3. xoCherie

    xoCherie Well-Known Member

    Went for a walk. Still feel like shit. My whole body hurts.

    I didn't like the sertraline, made me feel worse. But this one made me hallucinate :/
     
  4. AimeeRaindrop

    AimeeRaindrop Active Member

    I've been on both and Citalopram didn't do anything to help me. The Sertraline was better for me but that didn't work either. But I have bipolar disorder and those types of medication - anti-depressants - are more likely to make me feel worse or no better at least. But I can tell you I didn't get side effects from either of them if that helps at all.
     
  5. FrainBart

    FrainBart Staff Alumni

    I have tried both. but citalopram was awful for me (may have been the fact that they were out of date) I constantly felt like I was drunk, and once had to crawl to the bathroom because I lost my balance five times before reaching the bedroom door. Sertraline didn't do much but I had very few side effects
     
  6. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter

    Citalopram quite simply didn't work for me. Sertraline also didn't work for me but I had less side effects on citalopram. Sertraline was better for long term anxiety treatment, but it made me hallucinate and my moods became more unpredictable. I'm off anti depressants now and take quetiapine.
     
  7. Mr Stewart

    Mr Stewart Well-Known Member

    Have been on both and also the citalopram variant Cipralex (aka escitalopram aka Lexapro in the USA).

    Sertraline- My first SSRI. Two weeks 50mg, then four weeks 100mg. Quite a few side effects. Drowsiness, dry mouth, severe irritability. Slight help for anxiety, zero help for depression. Switched to,

    Cipralex- 10mg four weeks, then 20mg three months. Only one side effect- very vivid dreams every night. Sometimes nightmares sometimes just normal dreams. But very real. Woke up exhausted. Doctor added 50mg Seroquel XR (quetiapine) to combat the dream side effect. Seroquel moderately effective for that purpose.

    Citalopram- 40mg switched straight from Cipralex. One month now. Feels identical to Cipralex for me, same benefits and the same dream side effect. Seroquel seems to be less effective at combating the dreams though. I may have to increase dosage on that. I switched from Cipralex to generic citalopram for financial reasons. Cipralex is still on patent and very costly.

    edit--- should probably mention what I'm taking this stuff for. I have dysthymia with MDD episodes and anxiety.
     
  8. xoCherie

    xoCherie Well-Known Member

    Thanks for the replies everyone.

    Is it normal for the doctor to push my weekly reviews back to six months? :/ I'm considering changing to a doctor that's closer anyway, and I don't like this one as much as Dr <edit moderator total eclipse deleted dr name for privacy reasons>
     
    Last edited by a moderator: Jun 13, 2012
  9. Mr Stewart

    Mr Stewart Well-Known Member

    It's normal for the doctor to decrease the frequency of your check-ins once you've stabilized on the new med, yeah. Six months is maybe a bit excessive though. By all means switch doctors if you don't like the one you're with.
     
  10. xoCherie

    xoCherie Well-Known Member

    But I hadn't stabilized. I had to change medication today, actually. I'm currently in the 24 hour transition period before I can start that one, so wonder how tomorrow will go :unsure: I switched to the local GP since the one before involved a 30min train trip and the bookings weren't regular if I needed to see a doctor that day :/ this one is a walk in, but that means I can't book in advance. Not used to that